Wildfire, San Diego
- When
- August 4, 12:57 PM PST to 1:47 PM PST
- Where
- San Diego County, 3 mi S of Lake Henshaw
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A brush fire closed Highway 79 between School House Road and Morettis.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire closed Highway 79 between School House Road and Morettis.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 4, 2:00 AM PST, 10 hours 57 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 300 AM PDT MON AUG 4 2003 .SYNOPSIS...DRY SOUTHWEST FLOW THIS WEEK WILL BRING FAIR AND SEASONAL WEATHER. AREAS OF LOW CLOUDS AND FOG WILL EXTEND INTO THE LOWER COASTAL VALLEYS EACH NIGHT. SOME WARMING THIS WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE EAST. .DISCUSSION...1700 FT DEEP MARINE LAYER SLOWLY FILLING IN SAN DIEGO COUNTY COASTAL AREAS THIS EARLY MORNING. EXPECT IT TO CONTINUE INTO SAN VALLEYS...AND EVENTUALLY NORTHWARD INTO ORANGE COUNTY. THEN CLEAR OUT BY 9AM. MODELS KEEP SINGING THE SAME OLD TUNE...TROF PACNW AND RIDGE OVER THE ROCKIES AND MIDWEST. SO FOR THE NEXT 10 DAYS WE HAVE MOSTLY A 588 DRY SW FLOW OVER SCALIF WITH NORMAL TO SLIGHTLY BELOW NORMAL TEMPS. HIGH CLOUDS IN THE SW FLOW POSSIBLE WED AND THU OF THIS WEEK. THE EXCEPTION TO FLOW PATTERN IS THIS WKND WHEN THE ROCKIES RIDGE BUILDS WEST GIVING US 594 S TO SE FLOW FOR 5-10 DEG WARMER TEMPS AND A SHOT AT MT/DES TSTRMS SAT/SUN. SAN...NONE. MACKECHNIE
CAZ042-043-048-050-055>058-060>062-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO SOUTH FACING BEACHES OF ORANGE COUNTY. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MACKECHNIE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369446.